MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CATH LAB SHEATH INTRO SET; CATHETER PERCUTANEOUS
Catalog Number CL-07980
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during the procedure according to ifu, the md found the rubber seal fell off.So the md opened up the new kit to finish the procedure." this defect was found prior to use.No patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer complaint of a valve assembly separation was confirmed through complaint investigation.The customer returned one psi sheath assembly for analysis.Signs-of-use in the form of biological material were observed inside the distal tip.Initial visual inspection of the sheath did not reveal any obvious defects or anomalies.The valve cap (w-08903-002c) appeared secure and intact to the hemostasis valve body (w-08803-009g); however, further analysis revealed that the internal seal (s-08803-003) was outside of the hemostasis valve body and located over the dilator.The seal is intended to rest inside the valve body.Further functional analyses revealed that the internal seal exits the proximal opening of the cap when removing the dilator from the assembly.No physical defects or anomalies were observed with any portion of the psi, the dilator, or the cap.Dimensional analysis performed with a keyence microscope revealed that the slits on the seal measured 0.0305", 0.0304", and 0.0302", which are not within the specification limits of 0.035"-0.045" per the seal product drawing.Functional inspection was performed per instructions-for-use (ifu) provided with this kit which states, "ensure dilator hub fully snaps into sheath cap".The cap was able to be removed without causing any unnecessary damage to the sample.The seal was then placed within the hemostasis valve.The cap was reassembled.The dilator was inserted through the sheath.Slight resistance was encountered from inside the hemostasis valve; however, the dilator was able to fully advance and snap into the cap, which is the intended function.Upon removal of the dilator, the internal seal was observed clinging to the surface of the dilator.This resulted in the internal seal to exit through the cap of the hemostasis valve.The internal seal was inserted back over the dilator body.Minor resistance was encountered as the seal passes over the extrusion.The ifu provided with the kit informs the user, "do not apply excessive force in removing guidewire or sheath/dilator.If withdrawal cannot be easily accomplishe d, determine cause using fluoroscopic guidance and request further consultation, if necessary".A device history record review was performed, and two relevant findings were identified.Based on the customer report, the sample received, and that the seal is a purchased component, the root cause is likely supplier related.Further investigation has been initiated under teleflex's quality system to further investigate this issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CATH LAB SHEATH INTRO SET
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18707399
Report Number9680794-2024-00102
Device Sequence Number8509024
Product Code DQY
UDI-Device Identifier00801902002082
UDI-Public00801902002082
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-07980
Device Lot Number14F23G0119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer02/23/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown